Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2003, 1:44 PM CDT for Clarke County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 13, 2003, 2:30 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS54 KLIX 131844
SVRNEW
ALC025-131930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NWS NEW ORLEANS LA
144 PM CDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN SOUTHWEST ALABAMA
* UNTIL 230 PM CDT
* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CLARKE COUNTY...OR ABOUT 7 MILES EAST OF
JACKSON...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZED HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3172 8751 3156 8757 3146 8769 3159 8782
3184 8755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:00 AM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 4:00 AM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 400 AM CDT WED JUN 13 2003 CONTAMINATED SOUNDING FROM SLIDELL YESTERDAY EVENING. THIS MAY LEND A HIGHER POP FROM MODELS FOR TODAY AND HAVE BACKED OFF SLIGHTLY IN THIS AREA...THKS JAN. TRAIN OF MCS FEATURES MOVING EAST AND SOUTHEAST OVER THE ARKLATEX AND SOUTHERN LOUISIANA. INITIAL UPPER TROUGH WILL OPEN INTO WESTERLIES TODAY AND TOMORROW. NEXT TROUGH WILL BEGIN TO FORM AND KEEP AN UPPER LOW PARKED OVER NORTHERN TX BY SATURDAY. IN ITS BEGINNING STAGE...THE LOW IS PROMISING TO SEND A LARGE MCS SCREEMING THROUGH NORTH CENTRAL AND EASTERN TX INTO WESTERN LA. EXPECT THE SYSTEM TO BEGIN WEAKENING AS IT MOVES CLOSER TO THE BTR/NEW AREAS BUT NOT ENOUGH TO KEEP ALL CHANCES OF STRONG TO SEVERE OUT. WILL KEEP CLOSE WATCH ON THIS AS WE PROGRESS THROUGH THE NEXT 24 HOURS. PRECIP CHANCES CONTINUE AS UPPER TROUGHING WILL PROVIDE A DIVERGENT UPP FLOW EAST OF THE THROUGH AXIS AND PERTUBATIONS IN THE MEAN FLOW. THIS OCCURS THROUGHOUT MID WEEK. MOST RAIN FOR NEW ORLEANS AND POINTS SOUTH SHOULD OCCUR MAINLY THIS MORNING. UPDATES LATER MAY SHOW A SLIGHTLY LOWER POP REGIME FOR THIS AREA. ONE LAST NOTE...NOT TOO CRAZY ABOUT THESE MCSS SPILLING INTO THE GULF WATERS THIS TIME OF YEAR...ESPECIALLY WHEN WATER TEMPS ARE AROUND 80. ACTUAL NUMBERS: MCB 086/071/087/071/090/074/086/073/089/073/089/073/089 7364545444543 BTR 086/070/088/071/090/072/087/074/088/074/088/074/090 6364544444544 MSY 087/075/089/075/089/073/087/076/088/074/088/075/090 6353444443444 GPT 086/074/088/073/087/075/087/074/088/074/087/075/088 6363444343444 .NEW...NONE LA...NONE. MS...NONE. 17
Hazardous weather outlook, Jun 13, 11:30 AM CDT, 2 hours 14 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. MOST OF THE ACTIVITY WILL BE DURING THE MID AFTERNOON HOURS. A FEW OF THESE STORMS MAY BECOME STRONG AS THEY MOVE THROUGH THE AREA. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BATON ROUGE LOUISIANA TO MC COMB MISSISSIPPI FOR SATURDAY AND SUNDAY. UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED AT THIS TIME. 18
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.